Kansas, 2014

Hail in Kansas, September 3, 2014

September 3, 2014 · NWS GID · 1 event in 1 county or zone

A lone thunderstorm produced low-end severe hail on this Wednesday evening. m.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GID wrote it up.

A lone thunderstorm produced low-end severe hail on this Wednesday evening. A couple very isolated thunderstorms developed over North Central Kansas shortly after 6 p.m. CDT. The storm that eventually produced the hail formed on the Sheridan-Graham county border. It subsequently advanced eastward, moving into Rooks County around 7:30 p.m. CDT. One inch hail occurred just northwest of Stockton about 20 minutes later. The storm then weakened and eventually dissipated over Obsorne County in the following hour.

The flow aloft was typical of summertime, with the polar jet zonal in character along the U.S.-Canada border and subtropical high pressure over the southern half of the Country. A relatively potent shortwave trough was progressing through the Pacific Northwest. A low pressure system was associated with this trough over Montana. Nebraska was in the warm sector, between the warm front and a leeside trough/dryline that extended southward through western Nebraska. It had been a hot day, with high temperatures breaking 100 degrees. As the storms moved in, temperatures were in the lower 90s with dewpoints in the lower 60s. Mid-level lapse rates were steep (7.5 degrees C/km). Combined with the boundary layer thermodynamic environment, this resulted in MLCAPE around 2500 J/kg. Despite the region being located south of the polar jet, deep layer shear was around 35 knots.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before the first event at Sep 3, 5:34 PM CST, 1 hour 19 minutes earlier.

Area forecast discussion, Sep 3, 5:34 PM CST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
634 PM CDT WED SEP 3 2014

.UPDATE...
ISSUED AT 633 PM CDT WED SEP 3 2014

QUICK UPDATE TO FORECAST TO INCLUDE TSTMS ACROSS NORTH CENTRAL
KANSAS THIS EVENING WITH SOME NEW STORM DEVELOPMENT TAKING PLACE.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 354 PM CDT WED SEP 3 2014

WITH PLENTY OF ELEVATED INSTABILITY AND LOW LEVEL MOISTURE ACROSS
THE REGION TODAY...A WEAK PASSING DISTURBANCE WAS ABLE TO FIRE UP
SCATTERED SHOWERS AND THUNDERSTORMS ACROSS AREAS PRIMARILY NORTH
OF INTERSTATE 80 THIS AFTERNOON. NOW THAT THIS CONVECTION IS
EXITING THE REGION...THE FOCUS SHIFTS FURTHER SOUTH ACROSS
SOUTHWESTERN KANSAS WHERE CONVECTION IS STARTING TO FIRE UP NEAR
THE DRY LINE BOUNDARY...WITH SOME MODELS CARRYING THIS ACTIVITY
NORTHEASTWARD TOWARDS THE LOCAL AREA OVER THE NEXT FEW HOURS.

WHILE THERE IS AMPLE ELEVATED INSTABILITY TO WORK WITH THIS
EVENING...ACTIVITY WILL NEED SIGNIFICANT FORCING DUE TO A STRONG CAP
IN PLACE AT THE LOW LEVELS...AND AM NOT CONVINCED THIS ACTIVITY
WILL MAKE IT THIS FAR NORTH LATER THIS EVENING. FOR THIS
REASON...PUT SOME SILENT VERY SMALL CHANCES FOR PRECIPITATION
ACROSS THE SOUTHWESTERN QUADRANT OF THE LOCAL AREA THIS
EVENING...WITH NO MENTION OF THUNDERSTORMS IN THE FORECAST FOR THE
TIME BEING. THAT SAID... THE EVENING SHIFT WILL NEED TO MONITOR IN
CASE ACTIVITY DOES MAKE IT INTO OUR KANSAS COUNTIES LATER THIS
EVENING AS HINTED BY SOME OF THE SHORT TERM MODEL GUIDANCE. IF IT
DOES...EXPECT THE POTENTIAL FOR SOME STRONG TO MARGINALLY SEVERE
STORMS...WITH QUARTER SIZED HAIL AND STRONG WIND GUSTS BEING THE
PRIMARY CONCERNS.

OTHERWISE...EXPECT A WARM NIGHT ACROSS THE REGION AS STRONG
SOUTHERLY FLOW IS EXPECTED TO KEEP LOW TEMPERATURES ABOUT 10
DEGREES ABOVE NORMAL FOR MOST LOCATIONS...MAKING FOR A BALMY NIGHT
ACROSS THE LOCAL AREA.

THEN AS WE TRANSITION INTO THE DAYTIME HOURS THURSDAY...THE FOCUS
WILL SHIFT NORTHWEST AS A STRONG COLD FRONT FOR EARLY SEPTEMBER
MAKES ITS WAY ACROSS THE LOCAL AREA. DO NOT EXPECT MUCH
PRECIPITATION AHEAD OF THE FRONT WITH A STRONG CAP REMAINING IN
PLACE...ALBEIT KEPT SOME SMALL CHANCES FOR THUNDERSTORMS DURING
THE AFTERNOON HOURS NEAR THE FRONT. BETTER CHANCE FOR
PRECIPITATION IS EXPECTED BEHIND THE FRONT DURING THE EVENING AND
OVERNIGHT HOURS. TEMPERATURES TOMORROW WILL ALSO BE A BIT TRICKY
DUE TO THE EXACT TIMING OF THE FRONT...AND STUCK FAIRLY CLOSE TO
GUIDANCE AND TIMING OF THE FRONT DEPICTED BY THE NAM.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 354 PM CDT WED SEP 3 2014

THE MULTI-DAY 500 MB MEAN HEIGHTS/ANOMALIES FROM THE EC/JMA/GFS/GEM
ENSEMBLE MEANS OFFER HIGH CONFIDENCE/HIGH PROBABILITIES IN THE
LONGWAVE RIDGE REMAINING PARKED OVER THE NE PAC OR JUST OFF THE W
COAST OF CANADA. THIS PATTERN WILL NOT BE FAVORABLE FOR ANYTHING
MORE THAN BRIEF 1-2 DAY INTERRUPTIONS OF WARM AIR WITHIN AN OVERALL
COOLER THAN NORMAL PATTERN. TEMPS WILL BE ON A ROLLER COASTER THE
THRU THIS FCST AND OUT TO 10 DAYS AS WELL. TEMPS WILL BEGIN
SIGNIFICANTLY COOLER THAN NORMAL. THE NICE RECOVERY BACK NEAR NORMAL
MON-TUE WILL ONLY BE THE BRIEF PRELUDE BEFORE THE NEXT SIGNIFICANT
DOWNTURN IN TEMPS LATE NEXT WEEK. THE INGREDIENTS ARE CURRENTLY IN
PLACE N OF THE ARCTIC CIRCLE FOR A SECOND BIG SURGE OF COOL AIR.

ALOFT: THE SRN FRINGE OF A TROF SKIRTS THRU FRI WITH NW FLOW IN ITS
WAKE SAT. THE CUT-OFF LOW OFF CA COULD SEND A SHORTWAVE TROF THRU
HERE SAT NIGHT. THAT WILL BE THE LEADING EDGE OF ADDITIONAL HEIGHT
FALLS INTO EARLY NEXT WEEK AS A NEW LONGWAVE TROF BECOMES
ESTABLISHED OVER THE WRN USA. THIS TROF WILL GRADUALLY PROGRESS INTO
THE CNTRL USA BY MID NEXT WEEK.

SURFACE: THE STRONG COLD FRONT WILL BE JUST S AND E OF THE FCST AREA
AT 7 PM/THU. NRN PLAINS HIGH PRES WILL BUILD IN BEHIND THU NIGHT.
THE FRONT WILL SLOWLY SAG INTO THE SRN PLAINS BY 7 PM/FRI WITH HIGH
PRES CRESTING OVERHEAD. THIS HIGH WILL BE SLOW TO DEPART SAT...BUT
RETURN FLOW WILL EVENTUALLY DEVELOP. THE FCST AREA WILL BE IN THE
WARM SECTOR SUN-TUE UNTIL THE NEXT STRONG COLD FRONT PLUNGES THRU
WED.

THE DAILY DETAILS...

BRIEF SVR WX DID TAKE SOME TIME AWAY FROM FCSTR INPUT INTO DAYS 4-7
/SUN-WED/.

THE SHORTWAVE TROF CURRENTLY OVER MT WILL WEAKEN AND BECOME SHEARED
AS IT MOVES E. IN ITS WAKE A SHEAR ZONE WILL BE LEFT ALONG WITH A
STRAIGHT 90 KT UPPER-LVL JET. THE RIGHT REAR QUADRANT /RRQ/ OF THE
JET WILL SLOWLY MIGRATE THRU HERE THU NIGHT INTO FRI...WITH THE
TRANSVERSE DIRECT CIRCULATION PROVIDING DEEP LIFT AND CREATING A
FAVORABLE FOR IGNITING TSTMS WITHIN THE SHALLOWER FRONTAL
CIRCULATION. THIS ENVIRONMENT WILL BE IN PLACE UNTIL ANOTHER
SHORTWAVE TROF SKIRTS BY TO THE N FRI NIGHT.

THU NIGHT: POST-FRONTAL TSTMS WILL DEVELOP. SEVERE TSTMS WILL BE ON
THE TABLE PRIOR TO MIDNIGHT WITH MUCAPE AS HIGH AS 3000 J/KG
INITIALLY WITH A THICK CAPE PROFILE. DEEP LAYER SHEAR IN THE CLOUD-
BEARING LAYER WILL BE 25 KTS INITIALLY AND CLIMB FROM THERE. THE
ELEVATED NATURE SUGGESTS HAIL WILL BE THE PRIMARY THREAT.

FRI: A NASTY/CHILLY DAY. THIS WILL GO DOWN AS ONE OF THE CHILLIEST
SEPT 5TH'S ON RECORD AS EXTENSIVE/THICK CLOUDS INHIBIT HEATING IN AN
ABNORMALLY COOL AIR MASS. WHILE TEMPS AT 12AM WILL PRECLUDE TYING OR
BREAKING THE COOLEST HIGH TEMPS...DAYTIME TEMPS WILL PROBABLY REMAIN
STEADY IN THE 60S.

RECORD COOLEST HIGH TEMPS:

GRI: 60 IN 1929
HSI: 65 IN 2008 AND 1909

LOOKING AT THE 850 MB CLIMO. +10C IS BELOW THE 25TH PERCENTILE OF
ALL THE OBS AT THE LBF/OAX UPPER-AIR SITES FROM 1948-2013. THIS WILL
BE ALMOST 2 STANDARD DEVIATIONS BELOW NORMAL. IN OTHER WORDS...TEMPS
WILL BE IN NEAR RECORD COOL TERRITORY!

THERE IS A LOT OF UNCERTAINTY AS TO HOW MUCH RAIN FALLS FRI AND
WHERE. THE SLOW-MOVEMENT OF THE TAIL OF THE UPPER-LVL JET ALONG WITH
FRONTOGENETIC PROCESSES ON THE FRONTAL SURFACE SUGGEST WE COULD BE
DEALING WITH POTENTIAL FOR LOCALLY 2-4 INCHES OF RAIN. AUG WAS ONCE
OF THE TOP WETTEST ON RECORD. SO WE MAY NEED A FLASH FLOOD WATCH
SOMETIME BETWEEN 7 PM/THU AND 7 PM/FRI.

QPF: WE THINK A STRAIGHT MODEL BLEND OF THE 00Z/06Z/12Z MODELS IS
TOO LIGHT DUE TO MODEL DISAGREEMENT ON PLACEMENT OF AND/OR POORLY
RESOLVED MESOSCALE FEATURES. COORDINATED WITH WPC QPF DESK. WE HAVE
NUDGED QPF AMOUNTS HIGHER. THE INGREDIENTS ARE THERE FOR MUCH MORE
BUT WE JUST ARE NOT SURE WHERE YET. PLEASE SEE THE 2024Z WPC QPF
DISCUSSION ON DAYS 2-3.

SAT: LOOKING DRY AND UNSEASONABLY COOL FOR NOW.

SUN: IMPROVING. CANT RULE OUT AN ISOLATED TSTM AND IT COULD BECOME
MORE SCATTERED AT NIGHT IN LLJ-DRIVEN WARM AIR ADVECTION.

MON: WARM SECTOR. CHANCE FOR SOME TSTMS CONTINUES...ESPECIALLY IF AN
OUTFLOW BOUNDARY IS LEFTOVER FROM SUN NIGHT ACTIVITY.

TUE: MORE TSTM ACTIVITY AND IT COULD BE SEVERE. LOTS OF TIME TO
DETERMINE THIS YET.

TUE NIGHT: LEE CYCLOGENESIS.

WED: BLUSTERY AND MUCH COOLER WITH A STRONG COLD FRONTAL PASSAGE AND
COLD AIR ADVECTION.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 557 PM CDT WED SEP 3 2014

SOUTHERLY LLVL FLOW WILL CONTINUE THROUGH THE NIGHT AND INTO
THURSDAY MORNING AHEAD OF AN APPROACHING COLD FRONT AND LOW
PRESSURE SYSTEM. AS SFC WINDS DECREASE TONIGHT...WINDS ABOVE THE
SFC WILL REMAIN STRONG AND MAINTAINED A PERIOD OF LLVL WIND SHEAR.
THE COLD FRONTAL BOUNDARY WILL MOVE THROUGH AROUND MID DAY
THURSDAY WITH WINDS SHIFTING TO THE NORTH BEHIND THE BOUNDARY.
CLOUDS WILL INCREASE BEHIND THE FRONT.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

UPDATE...FAY
SHORT TERM...ROSSI
LONG TERM...HALBLAUB
AVIATION...FAY
Hazardous weather outlook, Sep 3, 5:40 PM CST, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
640 PM CDT WED SEP 3 2014

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
041200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
640 PM CDT WED SEP 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING AND EARLY
TONIGHT...PRIMARILY ACROSS NORTH CENTRAL KANSAS. A STRONG TO
SEVERE STORM IS POSSIBLE WHICH MAY PRODUCE NICKEL TO PING PONG BALL
SIZE HAIL AND 50 TO 60 MPH WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

WHILE THERE IS A SMALL CHANCE FOR THUNDERSTORMS DURING THE
AFTERNOON HOURS ON THURSDAY...THUNDERSTORMS ARE LIKELY FOR
PORTIONS OF THE OUTLOOK AREA THURSDAY EVENING THROUGH FRIDAY
EVENING. SOME OF THESE STORMS COULD BE STRONG OR SEVERE BEFORE
MIDNIGHT THURSDAY EVENING...WITH HAIL UP TO THE SIZE OF GOLF BALLS
BEING THE PRIMARY THREAT. WINDS TO AROUND 45 MPH COULD ALSO OCCUR.
VERY HEAVY RAINFALL AMOUNTS COULD LOCALLY OCCUR IN A SHORT PERIOD
OF TIME THURSDAY NIGHT INTO FRIDAY. THIS COULD RESULT IN SOME
MINOR FLOODING IN SOME LOCATIONS.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE SUNDAY NIGHT THROUGH
WEDNESDAY. AT THIS TIME IT IS TOO EARLY TO IDENTIFY ANY KIND OF
ORGANIZED SEVERE WEATHER THREAT WITH REGARD TO THE TIMING...
LOCATION...AND INTENSITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Local storm report, Sep 3, 1:46 PM CST, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
246 PM CDT WED SEP 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             5 S SPALDING            41.62N 98.36W
09/03/2014  E1.00 INCH       GREELEY            NE   PUBLIC

&&

JHALBLAU
Special weather statement, Sep 3, 1:50 PM CST, 5 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
250 PM CDT WED SEP 3 2014

NEZ048-049-032015-
POLK NE-MERRICK NE-
250 PM CDT WED SEP 3 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MERRICK AND CENTRAL
POLK COUNTIES UNTIL 315 PM CDT...

AT 249 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CLARKS...OR 28 MILES NORTHEAST OF GRAND ISLAND...MOVING EAST AT 35
MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
OSCEOLA...SHELBY...CLARKS AND SILVER CREEK.

LAT...LON 4116 9780 4116 9783 4117 9783 4116 9784
      4116 9788 4129 9798 4129 9790 4131 9789
      4131 9771 4135 9770 4137 9760 4133 9760
      4133 9758 4136 9752 4137 9745 4139 9737
      4118 9737
TIME...MOT...LOC 1949Z 256DEG 29KT 4121 9796

ROSSI
Local storm report, Sep 3, 2:00 PM CST, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
300 PM CDT WED SEP 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             5 SE SPALDING           41.64N 98.29W
09/03/2014  E0.88 INCH       GREELEY            NE   PUBLIC

&&

JHALBLAU
Local storm report, Sep 3, 2:02 PM CST, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
302 PM CDT WED SEP 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0128 PM     HAIL             2 NNW LOUP CITY         41.30N 98.98W
09/03/2014  E1.00 INCH       SHERMAN            NE   LAW ENFORCEMENT

            DEPUTY CALLED TO REPORT LOCALIZED FLOODING ON HIGHWAY AND
            HEAVY QUARTER SIZED HAIL 2 NORTH OF LOUP CITY.

0145 PM     HAIL             ELBA                    41.28N 98.57W
09/03/2014  M1.00 INCH       HOWARD             NE   TRAINED SPOTTER

            A FEW HAIL STONES WERE A BIT LARGER THAN QUARTERS

0200 PM     HAIL             1 SW SCOTIA             41.46N 98.72W
09/03/2014  E0.88 INCH       GREELEY            NE   PUBLIC

0218 PM     HAIL             3 SSE GREELEY           41.51N 98.51W
09/03/2014  E1.00 INCH       GREELEY            NE   PUBLIC

0220 PM     HAIL             SE GREELEY              41.55N 98.53W
09/03/2014  E0.88 INCH       GREELEY            NE   TRAINED SPOTTER

            LASTED LESS THAN 5 MINUTES.

0240 PM     HAIL             5 S SPALDING            41.62N 98.36W
09/03/2014  E1.00 INCH       GREELEY            NE   PUBLIC

0245 PM     HAIL             5 SE SPALDING           41.64N 98.29W
09/03/2014  E0.88 INCH       GREELEY            NE   PUBLIC

&&

JHALBLAU
Special weather statement, Sep 3, 2:14 PM CST, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
314 PM CDT WED SEP 3 2014

NEZ048-049-032030-
POLK NE-MERRICK NE-
314 PM CDT WED SEP 3 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MERRICK AND
NORTHEASTERN POLK COUNTIES UNTIL 330 PM CDT...

AT 313 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SILVER CREEK...OR 31 MILES NORTH OF YORK...MOVING NORTHEAST AT 35
MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SILVER CREEK.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4125 9738 4125 9762 4131 9768 4137 9769
      4140 9768 4139 9760 4133 9760 4133 9758
      4136 9752 4137 9745 4139 9739 4139 9737
TIME...MOT...LOC 2013Z 246DEG 31KT 4132 9758

FAY
Special weather statement, Sep 3, 6:28 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
728 PM CDT WED SEP 3 2014

KSZ017-040100-
ROOKS KS-
728 PM CDT WED SEP 3 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROOKS COUNTY UNTIL
800 PM CDT...

AT 728 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DAMAR...OR 27 MILES SOUTHWEST OF PHILLIPSBURG...MOVING EAST AT 40
MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
STOCKTON...DAMAR AND WEBSTER STATE PARK.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3952 9960 3953 9942 3954 9927 3933 9925
      3932 9960
TIME...MOT...LOC 0028Z 258DEG 34KT 3942 9959

FAY

The radar

The Grand Island radar (KUEX), 121 km away, was scanning. The volume nearest the first event began at 00:50 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Rooks

When
September 3, 6:53 PM CST
Where
Rooks County, 6 mi NW of Stockton
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.491, -99.359

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2014Every state in 2014This day in weather historyWarnings in Kansas, September 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 542133.